MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3505
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.(b)(6).Conclusion: a review of the manufacturing documentation associated with this lot 17318976 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The positioning and resheathing issues could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, procedural/handling factors may have contributed to the failures.There is no current safety signal identified related to the reported events based on reviews of complaint histories for the devices.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a ruptured ic-pc aneurysm, an orbit galaxy ((b)(4)) was difficult to position and kicked back and could not be re-sheathed because the zipper became stuck, and orbit galaxy ((b)(4)) was out from the lesion, but did not protrude into the parent vessel and could not be re-sheathed because the zipper became stuck.It was not necessary to remove the microcatheter due to the events.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The vessel was not tortuous or calcified.An sl 10 microcatheter was used for the procedure.The products are not available for investigation.No further information was available.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6809715
Report Number3008264254-2017-00116
Device Sequence Number1760498
Product Code HCG
UDI-Device Identifier10886704030683
UDI-Public(01)10886704030683(17)170731(10)17318976
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue Number640CX3505
Device Lot Number17318976
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date08/22/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHIKAI, ASAHI GW, SL10 MICROCATH.